advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Saginaw, Michigan, USA:

My son has been on Lantus with Humalog for a year, and everything was going very well until four months ago when he had his first low. He has been having low blood sugars in the middle of the night (so extreme that I have had to use glucagon), and he usually wakes with a high blood sugar reading in the morning. They have reduced the amount of Lantus he takes to less than half of what he was taking before the lows started, but I am still seeing them, and he is putting on a lot of weight due to all the extra food he must eat to counteract them. I am testing him every hour on the hour or so. Any suggestions?

Answer:

I've found that giving Lantus in the morning rather than at night can decrease the amount of middle of the night lows.

MSB

[Editor's comment: Lantus has recently been approved in both Europe and the US for administration at any time of day; it previously was approved only for use in the evening. WWQ]

DTQ-20030623151237
Original posting 6 Jul 2003
Posted to Hypoglycemia and Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.